Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 104, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 5, 2018, 6:31 PM CDT for Clay County, Jasper County, Richland County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2018, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 5, 2018, 7:02 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 67 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2343 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
478
WUUS53 KILX 052331
SVRILX
ILC025-079-159-060015-
/O.NEW.KILX.SV.W.0104.180705T2331Z-180706T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
631 PM CDT THU JUL 5 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Jasper County in southeastern Illinois...
Richland County in southeastern Illinois...
Eastern Clay County in south central Illinois...
* Until 715 PM CDT
* At 630 PM CDT, a severe thunderstorm was located near Bogota, or 9
miles southwest of Newton, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Olney, Clay City, Noble, Parkersburg, Claremont, Calhoun, Sailor
Springs, Schnell, Bogota, Dundas, Ingraham, West Liberty,
Wakefield, Wendelin, Newton Lake, Berryville, Latona and Olney
Noble Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3857 8814 3860 8816 3860 8827 3865 8835
3891 8840 3891 8836 3894 8836 3902 8826
3873 8791 3857 8791
TIME...MOT...LOC 2330Z 322DEG 23KT 3890 8829
HAIL...1.00IN
WIND...60MPH
$$
Bak2 follow-up statements
748
WWUS53 KILX 052355
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
655 PM CDT THU JUL 5 2018
ILC025-079-159-060015-
/O.CON.KILX.SV.W.0104.000000T0000Z-180706T0015Z/
Jasper-Richland-Clay-
655 PM CDT THU JUL 5 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN JASPER...RICHLAND AND EASTERN CLAY COUNTIES...
At 654 PM CDT, a severe thunderstorm was located near Olney, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Olney, Clay City, Noble, Parkersburg, Claremont, Calhoun, Sailor
Springs, Schnell, Dundas, Ingraham, West Liberty, Wakefield,
Wendelin, Berryville and Olney Noble Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3857 8814 3860 8816 3860 8827 3865 8835
3885 8839 3892 8818 3873 8791 3857 8791
TIME...MOT...LOC 2354Z 322DEG 23KT 3877 8816
HAIL...1.00IN
WIND...60MPH
$$
Bak944
WWUS53 KILX 060002
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
702 PM CDT THU JUL 5 2018
ILC025-079-159-060012-
/O.CAN.KILX.SV.W.0104.000000T0000Z-180706T0015Z/
Jasper-Richland-Clay-
702 PM CDT THU JUL 5 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JASPER...RICHLAND
AND EASTERN CLAY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3857 8814 3860 8816 3860 8827 3865 8835
3885 8839 3892 8818 3873 8791 3857 8791
TIME...MOT...LOC 0001Z 322DEG 23KT 3873 8812
$$
BakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:30 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 5, 3:30 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Lincoln IL 330 PM CDT Thu Jul 5 2018 .SHORT TERM...(This evening through Friday) ISSUED AT 310 PM CDT Thu Jul 5 2018 Scattered showers and thunderstorms developed along and ahead of an approaching cold front today. Some of the stronger storms produced some very heavy rain on the eastern border of the state. With plenty of surface based instability, there has been a lack of enough shear to sustain the storms and they are rapidly falling apart. However, many mesoscale boundaries and outflows through the afternoon and early evening will provide a focus for scattered shower and thunderstorm activity ahead of the advancing boundary. Dry air lags a bit behind the boundary, and depending on the rapidity of the clearing later this evening, may need to watch for patchy fog development along and just behind the front. At this time, not enough of confidence to add to forecast as it may be very localized, not to mention that the winds behind this boundary so far today have been a little higher than advertised in IA/NW IL. Cooler temps expected tonight and into tomorrow. Tomorrows forecast will be cooler and slightly drier, with highs in the 80s. The llvl moisture from tonights showers may have some localized muggy impacts in the morning. Clearing of the clouds throughout the day, with the SE partly cloudy by the early evening hours. The clouds in the southeast will keep some of the moisture around a little longer, and the heat indices will be in the upper 80s/near 90. && .LONG TERM...(Friday night through Thursday) ISSUED AT 310 PM CDT Thu Jul 5 2018 Upper level ridging once again takes over the eastern half of the country, building in a surface reflection into the weekend. Models are maintaining slightly cooler and drier air through the remainder of the forecast. As a result, the heat indices are far more comfortable for the weekend. Low level moisture at this time of year is notoriously difficult, however. Given the available soil moisture, evapotranspiration from the mature crops in the field is likely not handled well in this situation. Although models are picking up on the bias in the shorter term, concerned that the blended dewpoints has not yet responded for the weekend. Heat and humidity creep back into the forecast moving into the workweek, with heat indices in the 90s by Monday. Another issue will be the pops creeping into the forecast from a system over the Gulf States pushing convective activity up into the Ohio River Valley. The latest GFS and ECMWF are showing some consistency with a more northerly extent to the showers and thunderstorms for the start of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 108 PM CDT Thu Jul 5 2018 Broad area of showers and thunderstorms developing NE of CMI and W of SPI... but moving away from CMI, and not near enough to SPI to warrant a mention. Cumulus clouds stream across most of the region, with cirrus expanding SW into CMI. Have to keep an eye on the VCTS because its possible to pop up in about any terminal with this unstable airmass. VFR for now with mostly W/SW winds. Front on approach later this evening, with a switch to more N/NW winds behind it. Winds should still remain generally less than 10kts through the pd. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for ILZ027>031-036>038- 040>057-061>063-066>068-071>073. && SHORT TERM...HJS LONG TERM...HJS AVIATION...HJS
Hazardous weather outlook, Jul 5, 3:21 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 321 PM CDT Thu Jul 5 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-061100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 321 PM CDT Thu Jul 5 2018 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Hot and humid conditions will linger for a few more hours, with heat indices over 100 degrees into this evening. Scattered thunderstorms are expected into this evening. There is a marginal risk of severe storms, with damaging wind gusts the primary threat. Torrential rainfall and frequent lightning are also possible with the stronger storms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into early evening. Bak
In the hours before
Special weather statement, Jul 5, 3:43 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Lincoln IL
343 PM CDT THU JUL 5 2018
ILZ038-052115-
McLean-
343 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCLEAN COUNTY UNTIL 415
PM CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
Downs, moving southeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm. A wind
gust of 49 mph was reported at the Central Illinois Regional Airport
at 336 PM.
Locations impacted include...
Bloomington, Normal, Le Roy, Downs, Saybrook, Arrowsmith, Ellsworth,
Bloomington Airport, Holder, Shirley and Moraine View State Park.
This includes the following highways...
Interstate 55 between mile markers 153 and 161.
Interstate 74 between mile markers 130 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4042 8852 4028 8871 4028 8882 4045 8919
4056 8888
TIME...MOT...LOC 2042Z 300DEG 20KT 4045 8886
GeelhartSpecial weather statement, Jul 5, 3:55 PM CDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Lincoln IL 355 PM CDT THU JUL 5 2018 ILZ041-052130- Mason- 355 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MASON COUNTY UNTIL 430 PM CDT... At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near Easton, or 9 miles east of Havana, moving southeast at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mason City and Easton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4030 8996 4035 8978 4022 8964 4016 8988 TIME...MOT...LOC 2055Z 330DEG 9KT 4028 8988 Geelhart
Special weather statement, Jul 5, 4:39 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Lincoln IL
439 PM CDT THU JUL 5 2018
ILZ027-052230-
Knox-
439 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX COUNTY UNTIL 530 PM
CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm over
Knoxville, or near Galesburg, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Galesburg, Knoxville, Yates City, London Mills, Maquon, Gilson, East
Galesburg and Delong.
This includes Interstate 74 between mile markers 48 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4072 8998 4071 8999 4071 9033 4093 9041
4100 9019
TIME...MOT...LOC 2139Z 337DEG 12KT 4090 9027
BakSpecial weather statement, Jul 5, 4:57 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Lincoln IL
457 PM CDT THU JUL 5 2018
ILZ054>056-052245-
Douglas-Coles-Moultrie-
457 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR COLES...EAST CENTRAL MOULTRIE AND
SOUTHERN DOUGLAS COUNTIES UNTIL 545 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cooks Mill, or 7 miles north of Mattoon, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Charleston, Mattoon, Arcola, Oakland, Ashmore, Humboldt, Hindsboro,
Cooks Mill, Rardin, Coles, Fairgrange, Bushton and Coles County
Airport.
This includes Interstate 57 between mile markers 190 and 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3948 8801 3944 8802 3950 8849 3968 8848
3970 8797 3948 8796
TIME...MOT...LOC 2157Z 272DEG 24KT 3959 8839
BakSpecial weather statement, Jul 5, 5:34 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Lincoln IL
534 PM CDT THU JUL 5 2018
ILZ056-062-063-052330-
Coles-Clark-Cumberland-
534 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLES...WESTERN
CLARK AND NORTHERN CUMBERLAND COUNTIES UNTIL 630 PM CDT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm over
Janesville, or 7 miles north of Toledo, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Charleston, Mattoon, Toledo, Casey, Greenup, Martinsville, Westfield,
Lerna, Janesville, Hutton, Fox Ridge State Park, Union Center and
Trilla.
This includes the following highways...
Interstate 57 between mile markers 187 and 189.
Interstate 70 between mile markers 117 and 119, and between mile
markers 121 and 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3918 8790 3918 8792 3931 8839 3948 8834
3944 8782
TIME...MOT...LOC 2234Z 282DEG 18KT 3938 8827
BakLocal storm report, Jul 5, 6:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
620 PM CDT THU JUL 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN HANNA CITY 40.69N 89.79W
07/05/2018 M2.25 INCH PEORIA IL BROADCAST MEDIA
RAINFALL TOTAL IN 50 MINUTES
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:23 PM CDT | Flash Flood Warning | ILX | Vermilion | 3 hr |
| Jul 5, 2:16 PM CDT | Special Weather Statement | ILX | Champaign | 44 min |
| Jul 5, 2:39 PM CDT | Special Weather Statement | ILX | Logan | 36 min |
| Jul 5, 2:56 PM CDT | Areal Flood Advisory | ILX | Morgan, Scott | 2 hr |
| Jul 5, 3:43 PM CDT | Special Weather Statement | ILX | McLean | 32 min |
| Jul 5, 3:55 PM CDT | Special Weather Statement | ILX | Mason | 35 min |
| Jul 5, 4:39 PM CDT | Special Weather Statement | ILX | Knox | 51 min |
| Jul 5, 4:57 PM CDT | Special Weather Statement | ILX | Coles | 48 min |
| Jul 5, 5:18 PM CDT | Areal Flood Advisory | ILX | McLean, Tazewell, Woodford | 3 hr |
| Jul 5, 5:34 PM CDT | Special Weather Statement | ILX | Cumberland | 56 min |
| Jul 5, 5:51 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 19 min |
| Jul 5, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 37 min |
| Jul 5, 6:06 PM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 3 hr |
| Jul 5, 6:48 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.